Medical Questions > Pregnancy Forum > Am I Pregnant Forum

Pregnant? the condon snapped about 2 weeks ago

My boyfriend and I were having sex and the condon snapped about 2 weeks ago, the next day I had the morning after pill and I experienced spotting. I'm due to start my period in 2 days and I had some extremely light bleeding.... Is this normal?
Did you find this post helpful?
|

replied December 24th, 2015
Extremely eHealthy
Caroline, the morning after pill usually upsets the menstrual cycle - your next period may be late. It's not a bad idea to run a home pregnancy test to make sure everything went according to plan. Next weekend would be a good time to run one.

Please throw out those old condoms and have him buy new ones. Some vaginal spermicide would be a good to have as double protection. Read up on the "fertile window" so you know what days are safest.
|
Did you find this post helpful?

replied December 24th, 2015
Thank you so much for your help
|
Did you find this post helpful?

User Profile
replied December 28th, 2015
Welcome to e health forum.

The bleeding changes are side effects of the emergency contraceptive pill.

FYI, Pregnancy can occur, only when ejaculation occurs within the vagina, and when the woman is within the fertile period of your cycle. This period is from day 12 to day 16 of a 28 day menstrual cycle.

Having sex in the days out of this fertile period (that is day 1 to 11 & 17 - 28 ) would be less likely to result in pregnancy, and it is considered to be the Safe period.

Taking emergency contraceptive pills after sexual intercourse should be only in case, when you are supposed to be in the unsafe or ovulatory phase of the cycle. Taking the pill outside of this period (as in your case) does not provide any use, but may cause side effects.

Some common side effects of emergency contraception include menstrual irregularities including delayed or missed periods, reduced or increased menstrual flow, change in pattern of cycles, etc.

You might have your next periods on time or slightly delayed. You do not need to panic, but just relax and be patient. These effects are short lived and resolve on their own and no treatment is needed.

In the future, if you plan to be sexually active on a regular basis, you should be a responsible adult and have knowledge about reproductive health (sex education) and how to avoid issues like unwanted pregnancies.

It would be recommended to adopt a proper contraceptive method like Birth control or injectable Hormones or Intrauterine devices to protect against pregnancy. Dependence on ECP (emergency contraceptive pills) as a regular contraceptive is not recommended.

I hope this helps.
|
Did you find this post helpful?
Tags: Pregnancy
Quick Reply
Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Am I Pregnant , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.